How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4505
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Hi, Im tapering diazepam, currently down to 16mg from 30mg

This answer was rated:

Hi, I'm tapering diazepam, currently down to 16mg from 30mg & i've started taking 300mg pregabalin twice daily for my GAD, Panic & agoraphobia. I take 45mg mirtazapine & 4mg risperidone and they deal with my BPD symptoms. I take 72mg of Concerta for ADHD but am changing to Dexedrine. I have taken amphetamine before with no problems but is there anything I should know about the Dexedrine?

Hi there ,

 

Welcome to Just answer !

 

Well, Dexidrine is a dextro amphetamine , used as a psychostimulant in THE treatment of ADHD , and is a fairly safe drug to be used , but it too has some side effects and contraindications. You shall start on Dexedrine , without any worry , but keep in mind the below mentioned points .

 

1) If you have hypertension ( increased blood pressure ) or any other heart problem , then you shall not use this drug as it has a tendency to increase bLOOD PRESSURE , incraese heart beat or an alternative would be to adjust the dose in such a way that it does not effect the pre - existing heart condition.

 

2) Like other amphetamines , dexedrine has a potential for ABUSE AND DEPENDENCE , SO DO NOT SELF MEDICATE WITHOUT THE DOCTOR 'S ADVISE.

 

3) Do not abruptly stop this drug , if you start having any side effects , you need to taper it slowly before stopping it , in order to prevent distressing withdrawl symptoms .

 

4) It is not to be used with anti depressants such as Tricyclics ( TCA s ) or MAO inhibitors due to the possibility of harmful interactions .

 

As of now , LOOKING AT YOUR PRESENT REGIME and past safe history for use of amphetamines , i will suggest that you go ahead with the use of Dexedrine without any worry.

 

I am mentioning below a link which will throw more light on the use of Dexedrine and precautions one needs to take.

 

http://www.rxlist.com/dexedrine-drug.htm

 

i hope this helps...

 

Please press the ACCEPT button if you are satisfied with the answer as only then will i be credited for my service.

 

Regards...

Dr. Kaushik and other Mental Health Specialists are ready to help you